MAUDE Adverse Event Report: LUMENIS LTD SLIMLINE SIS EZ; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD SLIMLINE SIS EZ; POWERED LASER SURGICAL INSTRUMENT
Model Number 0644-019-01
Medical Device Problem Codes Defective Device (2588); Device Contaminated During Manufacture or Shipping (2969); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during preparation for retrograde intrarenal surgery (rirs) procedure, while unpacking fiber, a foreign body dropped out from packing.The device was removed.The fiber was replaced, and the procedure was completed using another of same model with no patient complications.
 
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, this fiber was thoroughly analyzed.Microscope inspection identified that the tip was in good condition, however, there were burn marks on the connector and light was passing through the connector.Also, the aiming beam was bright and round.However, visual inspection identified that the radio-frequency identification (rfid) chip was separated from the connector, the rfid chip is part of the fiber.This component is placed into the connector with gluing and most likely with handling or sterilization after usage the connector rfid chip became loose and fell out.Therefore, the reported event was confirmed.
 
Event or Problem Description
 
Event or Problem Description
It was reported that, during preparation for retrograde intrarenal surgery (rirs) procedure, while unpacking fiber, a foreign body dropped out from packing.The device was removed.The fiber was replaced, and the procedure was completed using another of same model with no patient complications.It was confirmed that the foreign matter that dropped out was part of the fiber.
 
Additional Manufacturer Narrative
This report is report is being submitted to correct the device codes (h6) field in section h, device manufacturers only.This report is report is being submitted to correct the additional mfr narrative (h11) field in section h, device manufacturers only.Upon receipt at our post market quality assurance laboratory, this fiber was thoroughly analyzed.Microscope inspection identified that the tip was in good condition.However, there were burn marks on the connector face and light was passing through the connector.Functional test identified that the aiming beam was bright and round.However, visual inspection identified that the radio-frequency identification (rfid) chip was separated from the connector, this component is placed into the connector with gluing and possibly with handling or sterilization after usage the connector fragment became loose and fell out.Therefore, the reported event was confirmed.The manufacturer has reviewed all information and determined this event no longer meets reporting criteria for the alleged event of foreign matter dropping out of the packaging, as the foreign body was the rfid chip which is a component of the fiber.

Brand Name
SLIMLINE SIS EZ
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
hakidma 6
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
MOLEX LLC
18019 n 25th ave
phoenix AZ 85023
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key21775916
Report Number2124215-2025-20222
Device Sequence Number9821413
Product Code GEX
UDI-Device Identifier07290109145587
UDI-Public(01)07290109145587(17)270823(10)4010922
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0644-019-01
Device Catalogue Number0644-019-01
Device Lot Number0004010922
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2025
Supplement Date Received by Manufacturer07/29/2025
09/26/2025
Initial Report FDA Received Date04/04/2025
Supplement Report FDA Received Date08/21/2025
10/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown